Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Asthma
Question: "Death from another persons inhaler?"
|ahatton1 - Fri Nov 07, 2008 10:51 am||
A neighbor of mine was having difficulty breathing, (he was a young man of 36, who had been a smoker, but had stopped years ago), and used his daughters inhailer for help, when the inhailor didn't help he was on his way with his wife to the hospital when he fell over dead....nothing could get his heart to start beating again....I have asthma and worry that my brother will get into my purse and use my inhalor, because they had to do an autopsy they do not know if that is what killed him....but is it a possibility? It scares me to think that my brother or children I watch could take my inhailor and use it, and die....he did work with hazordous waste in a lab, and had been exposed to dangerous chemicals and such too....so the doctors were thinking it could be that..but could the inhalor cause his death?
|Shelly Hoppe EMTP - Wed Nov 12, 2008 11:42 pm||
As you said in your post there is no way to say exactly what caused this persons death until the autopsy report comes back. I will say though the the likelyhood of the inhaler causing his death if it was a common albuterol or Xopenex inhaler is very low. These inhaled medicines are commonly used by all age groups as prescribed by their pediatrician or family doctor. BUT!!!!! As with ALL medicines it is always best to keep them safely away from children but if they were to manage a spray (it takes some coordination and depends on the age of the child) it probably won't hurt them.
Thanks for posting
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.